Indication: All conditions requiring relief from pain and fever such as neuritis, neuralgia, headache, earache, toothache, pain due to rheumatic disorder, cold, influenza, dysmenorrhea, post-vaccination pain and fever of children etc.
Composition: Ampol 500 Tablet: Each tablet contains Paracetamol BP 500 mg.
Therapeutics Class: Analgesic & Antipyretic
Generic Name: Paracetamol BP
Pharmacology: Ampol which is one of the safest and most widely used analgesic and antipyretic. Paracetamol produces analgesic action by elevation of the pain threshold and antipyresis through action on the hypothalamic heat regulating center.
Ampol is rapidly and completely absorbed from the GIT following oral administration. The mean half-life of absorption from the upper small intestine is only 7 minutes. The drug is extensively metabolized in the liver and it has a plasma half-life of 1.5 to 3.0 hours. Ampol is not bound to plasma proteins to any extent.
Dose and Administration: Adults: 1-2 tablets, 3-4 times daily.
Contraindication: Paracetamol is contraindicated for patients with known hypersensitivity to the drug and patients with severe impaired renal and hepatic disease.
Warning & Precaution: Paracetamol should be given with caution to patients with impaired kidney or liver function. Paracetamol should be given with care to patients taking other drugs that affect the liver.
a) Common: Side effects of paracetamol are usually mild, though hematological reactions including thrombocytopenia, leucopenia, pancytopenia, neutropenia, and agranulocytosis have been reported
b) Rare: Pancreatitis, skin rashes, other allergic reactions, hypotension and tachycardia occur occasionally.
Use in Pregnancy and Lactation: Pregnant or nursing mother should consult with a physician before using this product.
Use in children & adolescents: Children: 1-5 years: 125- 250 mg and 6-12 years: 250-500 mg, up to 4 times daily.
a) With medicine: Cholestyramine: Cholestyramine reduces absorption of paracetamol. Metoclopramide & Domperidone: Metoclopramide & Domperidone accelerate absorption of paracetamol.
b) With Food and others: Alcohol should not take with paracetamol, alcohol combined with paracetamol can cause liver damage.
Overdose: Symptoms of overdose include pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12-48 hours after ingestion.
Storage: Store below 30°C, protected from light & moisture. Keep all medicine out of the reach of the children
Packaging: Ampol: Each box contains 300 tablets in blister strips.